Illinois, 2006

Hail in Illinois, April 7, 2006

April 7, 2006 · NWS ILX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 7, 2:00 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 7, 2:00 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT FRI APR 7 2006

.DISCUSSION...
MODELS CONTINUE TO HAVE A GOOD HANDLE ON THE CURRENT SITUATION. MAIN
CONCERNS THIS PACKAGE WILL BE LOCATION AND TIMING OF PCPN THIS
EVENING. LONG TERM CONCERNS WILL BE THE CHANCES OF PCPN FOR TUE
THROUGH WED.

SHORT TERM...TONIGHT THROUGH MONDAY...
CONVECTION HAS ALREADY DEVELOPED ALONG THE NORTHERN EDGE OF THE
MOISTURE AXIS AND JUST SOUTH OF THE UPPER LEVEL JET STREAK. AT THE
SAME TIME THE FRONT HAS BEEN QUICKLY MOVING SOUTH AND HAS BEGUN TO
POP SOME SHOWERS ALONG A CONVECTIVE LINE THAT JUST HAPPENS TO FOLLOW
THE NORTHERN EDGE OF THE CURRENT TOR WATCH 164. BELIEVE BEST
CONVECTION WILL REMAIN IN THE SOUTHEAST AND SOME TRAINING OF ECHOES
COULD TAKE PLACE THIS EVENING. THEREFORE WILL KEEP TOR WATCH IN
PLACE FOR NOW AND KEEP FLOOD WATCH IN PLACE.

FRONT SHOULD PUSH THROUGH THIS EVENING AND BE SOUTH OF CWA BY 06Z.
THIS SHOULD KILL MOST OF PCPN FROM THE AREA AND HAVE REMOVED PCPN
FROM EVEN THE SOUTHEAST FOR AFTER MIDNIGHT.

HIGH PRESS WILL THEN BUILD INTO THE AREA AND BRING COOLER AND DRY
WEATHER TO THE AREA FOR SATURDAY AND SUNDAY. AS HIGH PRSS MOVES OFF
TO EAST SOUTHERLY FLOW WILL RETURN TO THE AREA FOR MONDAY.

GUIDANCE TEMPS LOOK REASONABLE FOR THE SHORT TERM SO WILL TAKE A
BLEND OF THE MAV AND MET.

LONG TERM...TUESDAY THROUGH FRIDAY...
AS HIGH PRSS PUSHES WELL EAST INTO THE ATLANTIC...RETURN FLOW SHOULD
BRING MOISTURE BACK TO THE AREA AS WELL. AFTER A DRY PERIOD ON
TUE...A COUPLE OF WAVES WILL MOVE NORTHEAST TOWARD THE AREA AS WE
REMAIN IN SOUTHWEST FLOW THROUGH THE PERIOD. THESE WAVES WILL BRING
ONLY A CHANCE OF PCPN TO THE AREA FOR TUE THROUGH WED AS THE MAIN
FORCING WILL BE WELL NORTHWEST OF THE AREA. REMAINDER OF EXTENDED
WILL BE DRY...THOUGH ANOTHER SFC TROUGH BEGINS APPROACH THE AREA
LATE IN THE PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING
SHELBY...MOULTRIE...COLES...EDGAR...AND ALL ILX COUNTIES POINTS
SOUTH FROM TIL MIDNIGHT TONIGHT CDT.

&&

AUTEN
Hazardous weather outlook, Apr 7, 10:12 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT FRI APR 7 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
...FLASH FLOOD WATCH FOR SOUTHEAST ILLINOIS TODAY...

ILZ027>031-036-037-040-041-047>050-081615-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-MENARD-SCOTT-MORGAN-
1112 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON
AS A FRONTAL BOUNDARY DROPS SOUTH THROUGH CENTRAL ILLINOIS. NONE
OF THE STORMS ARE EXPECTED TO REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY
AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-081615-
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-
MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1112 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL
AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. LARGE HAIL AND
HEAVY RAINS WILL BE THE MAIN HAZARD. THE PRIMARY TIME WINDOW FOR
SEVERE WEATHER APPEARS TO BE BETWEEN 3 PM AND 9 PM. LOCALLY HEAVY
RAINFALL FROM PERSISTENT THUNDERSTORMS WILL BRING THE CHANCE FOR
FLASH FLOODING ACROSS SOUTHEAST ILLINOIS...MAINLY SOUTH OF A LINE
FROM SHELBYVILLE... TO SULLIVAN... TO PARIS. A FLASH FLOOD WATCH
IS IN EFFECT FROM NOON TODAY THROUGH MIDNIGHT TONIGHT FOR THAT
AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY
AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY.

HJS

The radar

The Lincoln radar (KILX), 56 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Menard

When
April 7, 4:07 PM CST
Where
Menard County, Tallula
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.933, -89.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500118.